Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 150, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 3, 2001, 5:29 PM EDT for Carroll County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 3, 2001, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 032129 SVRATL GAC045-032215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 PM EDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CARROLL COUNTY IN NORTHWEST GEORGIA * UNTIL 615 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF VILLA RICA...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...VILLA RICA. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3370 8507 3364 8501 3369 8490 3381 8497
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 3, 2:55 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EDT SUN JUN 3 2001 STATIONARY FRONT ACROSS FAR NORTH PART OF CWA THIS AFTERNOON. VERY UNSTABLE AIR GIVING PULSE STORMS OVER THE NORTH AND WEST PART OF CWA ATTM. MODELS IN GOOD AGREEMENT SHOWING THE 500MB CLOSED LOW ROTATING OUT OF THE SOUTHERN GREAT LAKES INTO SOUTHEAST CANADA OVER THE NEXT 2 DAYS. SECOND UPPER LOW DROPS INTO PACIFIC NORTHWEST AND ROTATES SOUTHEAST THEN NORTHEAST TO THE CANADIAN BORDER. THIS PRODUCES WEAK RIDGING IN THE MIDDLE PART OF THE COUNTRY...AND THE BERMUDA HIGH BUILDS INTO THE SOUTHEAST STATES. AT THE SURFACE...THE STATIONARY FRONT OVER EXTREME NORTH GEORGIA LIFTS NORTH TONIGHT IN RESPONSE TO THE UPPER LOW OVER THE GREAT LAKES MOVING NORTHEAST AND THE BUILDING BERMUDA HIGH. MOISTURE MOVING SOUTHEAST WITH THE TSTM COMPLEX COVERS CWA BY THIS EVENING...THEN LIFTS NORTH WITH THE WARM FRONT ON MONDAY. REALLY GOOD SURGE OF GULF MOISTURE SPREADS INTO THE SOUTHERN AND WEST PART OF CWA BY MONDAY EVENING. UPPER SUPPORT BECOMES MORE ORGANIZED TUESDAY IN THE MISSISSIPPI/LOUISIANA AREA...BUT A COUPLE OF OTHER IMPULSES MOVE INTO THE CWA IN THE SOUTHERLY FLOW PATTERN. THIS WILL INCREASE THE POPS ON DAY 2. FORECAST WILL CONTINUE THE PRESENT TREND OF SLIGHT CHANCE TO CHANCE POPS EACH PERIOD...AND INCREASING TO LIKELY CATEGORY TUESDAY AS THE ORGANIZED UPPER SUPPORT ARRIVES INTO THE AREA. IN THE NEAR TERM...WILL TAKE A LOOK AT RADAR TO GET A FEEL FOR FIRST PERIOD POPS. FOR TEMPS...EXPECT WARMER TEMPS ON MONDAY WITH THE DECREASE IN CLOUDS AS THE WARM FRONT LIFTS NORTH AND AHEAD OF THE SURGE OF GULF MOISTURE. DAY 2 HIGHS WILL BE LOWER WITH THE INCREASE IN CLOUDS. FCSTID = 22 ATL 69 87 70 84 / 30 20 30 60 AHN 66 89 68 86 / 30 20 30 50 GVL 65 88 68 85 / 30 20 30 50 RMG 64 89 66 85 / 40 20 30 60 CSG 72 91 71 85 / 30 30 30 60 MCN 69 92 70 87 / 20 20 30 60 .ATL... GA...NONE. DH .ATL... GA...NONE. DH
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:21 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 39 min |
| Jun 3, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 41 min |
| Jun 3, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Harris | 36 min |
| Jun 3, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 30 min |
| Jun 3, 3:22 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Hall | 23 min |
| Jun 3, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 29 min |
| Jun 3, 3:52 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 38 min |
| Jun 3, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 34 min |
| Jun 3, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 23 min |
| Jun 3, 4:09 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 36 min |
| Jun 3, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 46 min |
| Jun 3, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 23 min |
| Jun 3, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 37 min |
| Jun 3, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Jackson, Madison | 34 min |
| Jun 3, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 28 min |
| Jun 3, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 26 min |
| Jun 3, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 37 min |
| Jun 3, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 32 min |
| Jun 3, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Peach | 43 min |
| Jun 3, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 33 min |
| Jun 3, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 33 min |
| Jun 3, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 47 min |
| Jun 3, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 35 min |
| Jun 3, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 33 min |
| Jun 3, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 32 min |
| Jun 3, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 30 min |
| Jun 3, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 25 min |
| Jun 3, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 36 min |
| Jun 3, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 50 min |
| Jun 3, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 45 min |
| Jun 3, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 28 min |
| Jun 3, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 35 min |
| Jun 3, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 47 min |
| Jun 3, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 42 min |
| Jun 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 35 min |
| Jun 3, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 31 min |
| Jun 3, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 40 min |
| Jun 3, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 42 min |
| Jun 3, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 23 min |
| Jun 3, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 33 min |
| Jun 3, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 31 min |
| Jun 3, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 55 min |
| Jun 3, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 33 min |
| Jun 3, 6:28 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 32 min |
| Jun 3, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 23 min |
| Jun 3, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Taylor | 48 min |
| Jun 3, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 32 min |
| Jun 3, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 25 min |
| Jun 3, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 44 min |
| Jun 3, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson | 44 min |
| Jun 3, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.